Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

just curious if anyones acne has IMPROVED after STOPPING birth control? (tri-sprintec)

i feel like the week i get my period my skin is great, then the week after my skin gets a mess again.

could it be the birth control? i've been on it for years, i'm scared if i stop my face will just get more acne than what i already get now.

Share this post


Link to post
Share on other sites

Hey,

I have already submitted my experience about when I came off BCP under the adult acne section but thought I'd just reply to you briefly. Basically I had been on Marvelon for 5 years and came off it about 4 months ago...

I found that within of a month coming off of it, my skin was actually far better than when I was on the pill. In fact I'd say it was almost immaculate. However, this lasted for about two weeks max for me before my skin deteriorated.

I don't mean to scare you, because everyone reacts differently and to be honest I think my hormones are quite unbalanced and therefore I went back on the pill in order to try and sort out the mess of my skin and to try and regulate my periods again.

Share this post


Link to post
Share on other sites

I stopped LoEstrin after only a few days because it was giving me cysts that I hadn't seen on my skin literally since the summer... I know they say you have to wait a bit for things to even out but the prospect of new scars had me running for the hills.

I have to say that I noticed an immediate improvement in skin quality...it no longer looked miserable as a whole but just like normal skin with some problem areas [which will hopefully subside now that I've stopped]. Now all I'm going to do is take some DIM to ease the hormone transition and maybe bathe my face in salt once a day o_0 [this is still in the planning stages]...

Share this post


Link to post
Share on other sites

I have been on BCP (Diane 35) for two months now and am now stopping after my second pack as advised by my doctor.

Even though I've been on it for such a short amount of time, I found patterns very similiar to the ones you've described. When my period comes, my skin looks like it's in its last stages of clearing up....but then once I return on the pill, at roughly the end of the first week/beginning of the second week I break out BAD. In fact, I would say that these type of breakouts are worse than when I wasn't taking BCP!!

I hope everything works out for the best for your skin, and while I haven't been much help, I do want to second the observations you've described! I think it would be wise to find out how long until the BCP is out of your system, and once it is go get a blood test done to see how you're doing...because maybe (hopefully) the acne is not hormone-related.

Good luck :)

Share this post


Link to post
Share on other sites

:D Finally I find a post relating to what I go through.

My name is Melissa. I am 30 years old and have been suffering from mild/moderate acne since I was 19 years old.

My skin was clear throughout childhood and highschool except for freckles.

I actually made a wish to myself in high school about my freckles. Well, be careful what you wish for,because it came true. My wish was to have pimples instead of freckles because atleast freckles go away. :wall:

Anyway, I've been on BC pills for about 8 months now. (Trinessa) I notice that my skin clears up and starts to heal during my TOM, but as soon as I begin a new pack...POW! New , inflamed breakouts! I hate it. :(

So, yesterday I called my doctor. I told her that I wanted to go ahead and try Antibiotics, but i preferred Oracea because of all that I read about it. (Low dose Doxycycline, doesn't harm intestinal flora, helps more with skin's inflammation than bacteria, made specifically for breakouts due to Rosacea.) I don't know if I have Rosacea, but I was diagnosed with it when i was 22. After that other Derms never mentioned it with me. I do have fair skin and hazel eyes, I flush easily and have many inflamed blemishes. So I thought, "Why not?" She went ahead and prescribed it for me in conjunction with Clindagel Topical antibitoic gel. (Both my requests) Clindagel is supposed to be good for sensitive skin since it does not dry out your skin, cause redness or peeling. :clap:

Today is day 2 of taking the oral antibiotic and day 4 of Clindagel. Yesterday was my last blue pill from my BC pills, so I decided to stop taking my BC pills and just stick with Oracea.

GOD, i hope it heals me!! :pray:

I will post what happens to me within the next 2 weeks... WISH ME LUCK!! ;)

Share this post


Link to post
Share on other sites
:D Finally I find a post relating to what I go through.

My name is Melissa. I am 30 years old and have been suffering from mild/moderate acne since I was 19 years old.

My skin was clear throughout childhood and highschool except for freckles.

I actually made a wish to myself in high school about my freckles. Well, be careful what you wish for,because it came true. My wish was to have pimples instead of freckles because atleast freckles go away. :wall:

Anyway, I've been on BC pills for about 8 months now. (Trinessa) I notice that my skin clears up and starts to heal during my TOM, but as soon as I begin a new pack...POW! New , inflamed breakouts! I hate it. :(

So, yesterday I called my doctor. I told her that I wanted to go ahead and try Antibiotics, but i preferred Oracea because of all that I read about it. (Low dose Doxycycline, doesn't harm intestinal flora, helps more with skin's inflammation than bacteria, made specifically for breakouts due to Rosacea.) I don't know if I have Rosacea, but I was diagnosed with it when i was 22. After that other Derms never mentioned it with me. I do have fair skin and hazel eyes, I flush easily and have many inflamed blemishes. So I thought, "Why not?" She went ahead and prescribed it for me in conjunction with Clindagel Topical antibitoic gel. (Both my requests) Clindagel is supposed to be good for sensitive skin since it does not dry out your skin, cause redness or peeling. :clap:

Today is day 2 of taking the oral antibiotic and day 4 of Clindagel. Yesterday was my last blue pill from my BC pills, so I decided to stop taking my BC pills and just stick with Oracea.

GOD, i hope it heals me!! :pray:

I will post what happens to me within the next 2 weeks... WISH ME LUCK!! ;)

I'm on my 2nd pack of Trinessa also. I'm on the week of the sugar pills and of course my skin is clearing. My doctor said to give it one more pack, but i know when i start another pack, my skin will freak out the first two weeks. PLEASE keep us updated on how your skin does since you will be stopping Trinessa! Good luck!

Share this post


Link to post
Share on other sites

No problem, I'm looking forward to coming back and giving everyone the news..

I do have enough breakouts already, just a few are in the healing process, so I really hope it doesn't make my skin worse. ;)

Share this post


Link to post
Share on other sites

good luck! i would love to stop bcp, but i'm terrified i'm gonna break out anymore ;(

i told my doc how i felt so she is switching me to desogen. which i'll start in a week or so once im finished with this tri sprintec.

Share this post


Link to post
Share on other sites
No problem, I'm looking forward to coming back and giving everyone the news..

I do have enough breakouts already, just a few are in the healing process, so I really hope it doesn't make my skin worse. ;)

Hey! so what's the update on your skin since you've stopped BC? I"m sticking it out for one more month, and this time my breakouts dont seem as painful... i really hope the Trinessa is starting to do its job

Share this post


Link to post
Share on other sites

I have been off Trinessa B/C pills for a little over 3 weeks now. MAJOR IMPROVEMENT.

Everyone's body is different though.

I did have one large nodule on my cheek (rare location) and I blame it on drinking a large cup of strongly caffienated coffee. I haven't had coffee in many,many months.

Other than that my face is so much clearer. I have eliminated sugars, dairy, fried foods and red meat from my diet too though.

I'm also on my 3rd week of taking Oracea antibiotics consistantly.

Hope this helps.

Share this post


Link to post
Share on other sites

I think the problem is that everyone stops birth control cold turkey. You are ABRUPTLY disrupting the hormone routine you've implimented in your body, of course you're gonna break out! I won't be stopping BC for a long time, but when I do I will do the following:

3-4 months before (IMPORTANT) the last pill:

do research - look into books and other things regarding hormone regulation

take supplements that help with hormones (saw palmetto, spearmint tea, vitex, etc.)

make a complete diet change (eliminating foods that alter hormones)

do a complete body cleanse (or liver cleanse)

try acupuncture

exercise regularly

get PLENTY of sleep

Then I'll continue doing this in order to keep my hormones in check. Now I'm not saying this will work or will even help in any way, because I haven't done it, but it's better than just suddenly stopping the meds (you WILL break out...there's no question). I hope this helps some of you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×